RESEARCH PAPERS: Analytical and Experimental Techniques

ADE Type of Algorithms for Solving Diffusion Equations in Non-Cartesian Coordinates

[+] Author and Article Information
X. Wang, R. J. Crawford

Department of Mechanical and Manufacturing Engineering, The Queen’s University of Belfast, Ashby Building, Stranmillis Road, Belfast, Northern Ireland BT9 5AH

J. Heat Transfer 119(4), 666-672 (Nov 01, 1997) (7 pages) doi:10.1115/1.2824170 History: Received January 16, 1997; Revised August 04, 1997; Online December 05, 2007


This paper studies the use of ADE methods for solving diffusion equations in non-Cartesian coordinates. To retain unconditional stability and greater accuracy of computation when solving diffusion equations in non-Cartesian coordinates, a new explicit algorithm is developed by combining the advantages of those originally proposed by Saul’ev, Larkin, Barakat and Clark. Analysis of accuracy shows that the new algorithm can be as accurate as either that of Larkin or that of Barakat and Clark. Stability analysis is also carried out “locally” based on the spectral stability, and this shows unconditional stability of the generalised algorithm. Numerical examples on transient heat conduction are used to support the conclusions from the analysis.

Copyright © 1997 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In